Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

On Lorazepam, want to switch to Celexa. Had history of anxiety. How to wean off?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
Hi, I've been on Lorazepam 2.5mg for 3 months now. I take 0.5mg in the morning, 1mg at dinner, and 1mg at bedtime. I want to switch now to Celexa 10mg, but, don't know how to wean the Lorazepam at the same time. I'm 63 years old, 5'6", 159pounds. With a history of anxiety.
Posted Thu, 10 Oct 2013 in Mental Health
Answered by Dr. Susanta Padhy 2 hours later
Brief Answer:
Switching strategy should be slow taper and stop

Detailed Answer:
Thanks for the query

It is a good decision to shift to Celexa for anxiety disorder

In the initial 1-2 week of starting celexa or increasing the dose of celexa, anxiety may increase. Therefore, usually, it is suggested to continue lorazepam as it is till 2 weeks of starting Celexa. Then, keep decreasing lorazepam by 0.25 mg to 0.5 mg every 4 days to 7 days depending upon the symptomatology or as advised by your treating psychiatrist

Hope this helps
Above answer was peer-reviewed by
Follow-up: On Lorazepam, want to switch to Celexa. Had history of anxiety. How to wean off? 10 hours later
I don't quite understand, do I immediately start decreasing the lorazepam dose by 0.25 mg daily until I reach 0.5 mg daily by the end of seven days??? And than stop??? I'm going to start Celexa tomorrow.
Answered by Dr. Susanta Padhy 24 minutes later
Brief Answer:
answer is elaborative

Detailed Answer:
what I was discussing was :

You need to continue lorazepam at same dose as you are taking now, till 2 weeks from tomorrow (if you are starting celexa tomorrow)

After 2 weeks from now, lorazepam should be decreased 0.25 mg every 4 days till it reaches zero mg (that means complete stoppage of lorazepam).

Hope it is clear now
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor